Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 56, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2017, 9:11 PM CDT for Blaine County, Custer County, Loup County, Nebraska. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2017, 9:11 PM CDT (02:11 UTC)
- Expired
- Jun 27, 2017, 9:45 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Blaine County, NE, Custer County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 9:13 PM CDT | TSTM WND DMG | Anselmo, NE | EST 88MPH. TREE UPROOTED AT THE CATHOLIC CHURCH IN SOUTH ANSELMO. SEVERAL OTHER TREES HAD LARGE LIMBS UP TO 12 INCHES IN DIAMETER BROKEN. SOME TREES UPROOTED BUT DID NOT APPEAR TO BE FULLY HEALTHY. PART OF A LARGE SHED LOST A PORTION OF THE ROOF. |
| Jun 27, 9:13 PM CDT | TSTM WND GST 60 | 2 Se Anselmo, NE | |
| Jun 27, 9:41 PM CDT | TSTM WND GST 59 | 12 E Anselmo, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 5:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2312 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2154 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.3
The text
As transmitted.
157
WUUS53 KLBF 280211
SVRLBF
NEC009-041-115-280245-
/O.NEW.KLBF.SV.W.0056.170628T0211Z-170628T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
911 PM CDT TUE JUN 27 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Loup County in north central Nebraska...
Northeastern Custer County in central Nebraska...
Southeastern Blaine County in north central Nebraska...
* Until 945 PM CDT
* At 910 PM CDT, severe thunderstorms were located along a line
extending from near Dunning to 6 miles southwest of Anselmo, moving
northeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Taylor, Sargent, Anselmo, Comstock, Victoria Springs State
Recreation Area, Calamus Reservoir State Recreation Area, Lillian,
Milburn, Milburn Diversion Dam State Wildlife Management Area,
Round Valley, Walworth, Hannamon Bayou Campground, Kent Diversion
Dam State Wildlife Management Area, Linscott, Horseshoe Bend Lake,
Big Oak Canyon, Almeria, Nunda Shoal Campground, Divide Hill and
Valley View Flat Campground.
This includes the following highways...
Highway 183 between mile markers 109 and 135.
Highway 2 between mile markers 245 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4195 9925 4155 9924 4156 10001 4191 10007
TIME...MOT...LOC 0210Z 239DEG 45KT 4180 10001 4155 9997
HAIL...<.75IN
WIND...70MPH
$$
Taylor1 follow-up statement
421
WWUS53 KLBF 280224
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
924 PM CDT TUE JUN 27 2017
NEC009-041-115-280245-
/O.CON.KLBF.SV.W.0056.000000T0000Z-170628T0245Z/
Loup NE-Custer NE-Blaine NE-
924 PM CDT TUE JUN 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN LOUP...NORTHEASTERN CUSTER AND SOUTHEASTERN BLAINE
COUNTIES...
At 924 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southeast of Brewster to near Victoria Springs
State Recreation Area, moving northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Taylor and Sargent around 940 PM CDT.
Calamus Reservoir State Recreation Area around 945 PM CDT.
Other locations impacted by these severe thunderstorms include
Milburn Diversion Dam State Wildlife Management Area, Round Valley,
Walworth, Hannamon Bayou Campground, Kent Diversion Dam State
Wildlife Management Area, Linscott, Lillian, Milburn, Horseshoe Bend
Lake and Big Oak Canyon.
This includes the following highways...
Highway 183 between mile markers 109 and 135.
Highway 2 between mile markers 245 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4195 9925 4155 9924 4156 10001 4191 10007
TIME...MOT...LOC 0224Z 245DEG 54KT 4188 9971 4163 9967
HAIL...<.75IN
WIND...70MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:39 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 27, 6:39 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 639 PM CDT Tue Jun 27 2017 .SHORT TERM...(This evening through Wednesday) Issued at 330 PM CDT Tue Jun 27 2017 A blend of the GFS1hr, HRRR, HRRR experimental, and RAP models suggests a 40-60 mile shift west with the QLCS forecast to develop this evening. This would be from Sutherland to Mullen to Merriman. It is possible this is related to backing low level winds early this evening or slower initiation and evolution. The storm mode follows the SPC forecast with very large hail along and west of highway 83 and wind damage along and east of highway 83. The 850 mb HRRR winds surge from the west as the model depicted QLCS moves through Custer County. There is a chance that very warm air aloft could cap the atmosphere and limit storm coverage to isolated coverage late this afternoon. The pacific cold front is forecast to cool 700mb temperatures and weaken the cap allowing more storm development across Ncntl Neb. All of the severe weather should exit Ncntl Neb around 06z or so with some lingering general thunderstorms thereafter. Wednesday is a dry forecast. H700mb temperatures fall slowly throughout the day wind northwest winds. A blend of guidance plus bias correction suggested lows in the 50s and 60s tonight with highs in the 80s Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 330 PM CDT Tue Jun 27 2017 Another fairly deep upper level low moves through Srn Canada Wednesday night and Thursday. The model consensus suggests thunderstorms form Wednesday night and last throughout the day Thursday. Temperatures at h700mb remain cool limiting instability. The NAM and GFS indicate less than 1000 j/kg of elevated CAPE at night. There is a chance daytime heating could produce sufficient instability Thursday afternoon across Srn Neb, generally along and south of Interstate 80. SPC was generous with the SWODY3 outlook covering nearly all of the forecast area with 5 percent severe weather potential. This is likely the result of uncertainty of the position of a frontal boundary left by the storm activity tonight. An opportunity for severe weather develops Sunday and Sunday night. 500mb winds pick up to 35 to 45 kts and the GFS indicates reasonable MLCAPE, 2500 j/kg. The flow aloft is northwest and the cap is weak...10-12C. The ECM is in agreement with the GFS. The ECM indicates sfc based CAPE near 3000 j/kg, K indices in the 30s and Total Totals in the mid to upper 50s. Both models produce substantial QPF. All other thunderstorm chances are isolated and no significant heat wave conditions are shown by the models. A hot-prod develops Sunday across Swrn Neb and H700mb temperatures spike to around 12C. This could easily produce highs in the lower 90s. The forecast is for upper 70s to upper 80s Thursday through Tuesday with the cooler temperatures Thursday and Friday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 639 PM CDT Tue Jun 27 2017 QLCS is underway pretty much as forecast by the HRRR and RAP models. This system should be east of Ncntl Nebraska by 09z-10z. Pacific high pressure will build into Ncntl Nebraska in the wake of this system. VFR is expected all areas thereafter and throughout the day Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jun 27, 2:40 PM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 240 PM CDT Tue Jun 27 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-281945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 240 PM CDT Tue Jun 27 2017 /140 PM MDT Tue Jun 27 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Severe thunderstorms are likely after 4pm MDT/5pm CDT this afternoon in the Panhandle. Storms will have a large hail threat early on, with hail larger than 2 inches in diameter possible. The storms will move east and form a line into the evening, at this time, damaging wind will become the primary threat. Throughout the event, there is a chance for tornadoes though the envoronment is NOT favorable for long-track significant tornadoes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorm chances continue Wednesday night through Sunday. There is a slight risk for severe thunderstorms Thursday and Thursday night mainly along and east of a line from Eustis to Anselmo, and south of Oneill. Strong or briefly severe thunderstorms are also possible Sunday and Sunday evening. Otherwise, the threat for strong or severe weather is uncertain in the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed along and north of Interstate 80 after 4pm MDT/5pm CDT. Be vigilant for updates in spotter activation status this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 27, 8:21 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND GST 5 N NORTH PLATTE 41.21N 100.77W
06/27/2017 M72 MPH LINCOLN NE MESONET
&&
JGOMEZLocal storm report, Jun 27, 8:27 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST 4 NNE NORTH PLATTE 41.19N 100.74W
06/27/2017 M65 MPH LINCOLN NE MESONET
&&
JGOMEZLocal storm report, Jun 27, 8:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
840 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 8 S STAPLETON 41.36N 100.51W
06/27/2017 E70 MPH LINCOLN NE FIRE DEPT/RESCUE
STAPLETON FIRE DEPARTMENT REPORTED 8 TO 10 INCH DIAMETER
TREE LIMBS DOWN. WINDS MAY HAVE BEEN IN EXCESS OF 70MPH.
&&
JGOMEZLocal storm report, Jun 27, 8:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG 4 W NORTH PLATTE 41.13N 100.85W
06/27/2017 LINCOLN NE NWS EMPLOYEE
RELAYED FROM OFF DUTY NWS EMPLOYEE, NEIGHBOR HAD BAY
WINDOW BLOWN OUT BY LARGE TREE LIMB. ESTIMATED 70 MPH
WINDS.
&&
JGOMEZLocal storm report, Jun 27, 8:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
06/27/2017 M64 MPH LINCOLN NE ASOS
&&
JGOMEZLocal storm report, Jun 27, 9:01 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 8 WSW CALLAWAY 41.25N 100.06W
06/27/2017 M92 MPH CUSTER NE CO-OP OBSERVER
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Perkins | 47 min |
| Jun 27, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 35 min |
| Jun 27, 8:37 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 23 min |
| Jun 27, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 27, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 43 min |
| Jun 27, 9:44 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| Jun 27, 9:47 PM CDT | Special Weather Statement | LBF | Frontier | 43 min |
| Jun 27, 9:48 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 42 min |
| Jun 27, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 29 min |
| Jun 27, 9:53 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Garden, Grant, Hooker, Sheridan | 67 min |
| Jun 27, 10:22 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 38 min |
| Jun 27, 10:34 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 41 min |
| Jun 27, 10:38 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Logan, McPherson, Thomas | 52 min |
| Jun 27, 10:50 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 25 min |
| Jun 27, 11:27 PM CDT | Special Weather Statement | LBF | Blaine, Brown, Custer, Logan, Loup | 48 min |
| Jun 28, 12:14 AM CDT | Special Weather Statement | LBF | Garfield, Holt, Rock, Wheeler | 61 min |
| Jun 28, 12:18 AM CDT | Special Weather Statement | LBF | Boyd | 12 min |
| Jun 28, 5:36 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jun 28, 5:43 PM CDT | Special Weather Statement | LBF | Deuel, Garden | 47 min |
| Jun 28, 6:11 PM CDT | Special Weather Statement | LBF | Arthur, Keith | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.